Kiyoshi Igusa: Selected Works, Fall 2018


Modified: Feb 9, 2019.
 •  τ-Cluster Morphism Categories and Picture Groups.  (joint with Eric Hanson)  
  arXiv:1809.08989    
  Abstract: tau-cluster morphism categories were introduced in [arXiv:1802.03812] as a generalization of cluster morphism categories to tau-tilting finite algebras. In this paper, we show that the classifying space of such a category is a cube complex, generalizing a result of [arXiv:1411.0196] and [arXiv:1706.02041]. We further show that the fundamental group of this space is isomorphic to a generalized version of the picture group of the algebra, as defined in [arXiv:1609.02636]. We end this paper by showing that if our algebra is Nakayama, then this space is locally CAT(0), and hence a K(pi,1). We do this by constructing a combinatorial interpretation of the 2-simple minded collections of Nakayama algebras.
 •  Weighted quivers.  (joint with Moses Kim)  
  arXiv:1803.03582    
  Abstract: A "weight" on a quiver Q with values in a group G is a function which assigns an element of G for each arrow in Q. This paper shows that the essential steps in the mutation of quivers with potential [DWZ] goes through with weights provided that the weights on each cycle in the potential have trivial product. This gives another proof of the sign coherence of c-vectors. We also classify all weights on tame quivers.
 •  Stability conditions for affine type A.   (joint with P.J. Apruzzese)
  arXiv:1804.09100     (Third paper on the linearity problem)
  Abstract: We construct maximal green sequences of maximal length for any affine quiver of type A. We determine which sets of modules (equivalently c-vectors) can occur in such sequences and, among these, which are given by a linear stability condition (also called a central charge). There is always at least one such maximal set which is linear. The proofs use representation theory and three kinds of diagrams shown in Figure 1. Background material is reviewed with details presented in two separate papers [arxiv:1706.06986] and [arXiv:1706.06503].
 •  Maximal green sequences for cluster-tilted algebras of finite representation type. (Appendix written jointly with Gordana Todorov)  
  arXiv:1706.06503    (Second of three papers on Reineke's linearity question)
  Abstract: We show that, for any cluster-tilted algebra of finite representation type over an algebraically closed field, the following three definitions of a maximal green sequence are equivalent: (1) the usual definition in terms of Fomin-Zelevinsky mutation of the extended exchange matrix, (2) a forward hom-orthogonal sequence of Schurian modules, (3) the sequence of wall crossings of a generic green path. Together with [arXiv:1706.06986], this completes the foundational work needed to support the author’s work with P.J. Apruzzese [arXiv:1804.09100], namely, to determine all lengths of all maximal green sequences for all quivers whose underlying graph is an oriented or unoriented cycle and to determine which are “linear”. In an Appendix, written jointly with G. Todorov, we give a conjectural description of maximal green sequences of maximum length for any cluster-tilted algebra of finite representation type.
 •  Linearity of stability conditions.  
  arXiv:1706.06986  (First of three papers on Reineke's linearity question)
  Abstract: We study different concepts of stability for modules over a finite dimensional algebra: linear stability, given by a "central charge", and nonlinear stability given by the wall-crossing sequence of a "green path". Two other concepts, finite Harder-Narasimhan stratification of the module category and maximal forward hom-orthogonal sequences of Schurian modules, which are always equivalent to each other, are shown to be equivalent to nonlinear stability and to a maximal green sequence, defined using Fomin-Zelevinsky quiver mutation, in the case the algebra is hereditary. This is the first of a series of three papers whose purpose is to determine all maximal green sequences of maximal length for quivers of affine type à and determine which are linear. The complete answer will be given in the final paper with PJ.
 •  m-noncrossing trees.  
  Journal of Algebra and Its Applications, Vol. 17, No. 10 (2018) 1850187 (20 pages)    
  We examine m-cluster theory from an elementary point of view using a generalization of m + 1-ary trees which we call m-noncrossing trees. We show that these trees are in bijection with m-clusters in the m-cluster category of a quiver of type A. Similar trees are in bijection with complete exceptional sequences. Most of this paper is expository, explaining definitions and known results about these topics in representation theory. One application of these trees is that the mutation formula for m-clusters is derived from the more elementary mutation of trees. The main new result is that the natural map of an m-noncrossing tree into the plane is an embedding. We also explain the relationship between m-noncrossing trees and finite Harder–Narasimhan systems in the derived category of the module category of type A.
 •  Horizontal and vertical mutation fans.  
  Sci. China Math. (2018). https://doi.org/10.1007/s11425-017-9316-7
  These are lecture notes from my talk at Workshop on Cluster Algebras and Related Topics, July 10-13, 2017. Chern Institute of Mathematics, Tianjin, China.
We introduce diagrams for m-cluster categories which we call “horizontal” and “vertical” mutation fans. These are analogous to the mutation fans (also known as “semi-invariant pictures” or “scattering diagrams”) for the standard (m = 1) cluster case which are dual to the poset of finitely generated torsion classes. The purpose of these diagrams is to visualize mutations and analogues of maximal green sequences in the m-cluster category with special emphasis on the c-vectors (the “brick” labels).
 •  Tame hereditary algebras have finitely many m-maximal green sequences. (with Ying Zhou)  
  arXiv:1706.09118    
  The paper proves the statement in the title. Also, in an attempt to extend this statement to the cluster-tilted case, we show, with the same argument, that there are finitely many m-red sequences between any two silting objects. The proof is really short since we quote lemmas from the m=1 case.
 •  Signed exceptional sequences and the cluster morphism category. (with Gordana Todorov)  
  arXiv:1706.02041    
  We introduce signed exceptional sequences as factorizations of morphisms in the cluster morphism category. The objects of this category are wide subcategories of the module category of a hereditary algebra. A morphism [T] : A → B is an equivalence class of rigid objects T in the cluster category of A so that B is the right hom-ext perpendicular category of the underlying object |T| ∈ A. Factorizations of a morphism [T] are given by totally orderings of the components of T. This is equivalent to a “signed exceptional sequences.” For an algebra of finite representation type, the geometric realization of the cluster morphism category is the Eilenberg-MacLane space with fundamental group equal to the “picture group” introduced by the authors in [IOTW4]. The paper was updated following completion of IOTW3:1503.07945.
 •  Picture groups of finite type and cohomology in type A_n. (with Kent Orr, Gordana Todorov, Jerzy Weyman)  
  arXiv:1609.02636   
  For every quiver of finite type we define a finitely presented group called a picture group. We construct a finite CW complex which is shown in the signed exceptional sequences paper to be a K(pi,1) for this picture group. The special case of type A_n with straight orientation also has an independent proof in the noncrossing partitions paper. (But both of those other papers are based on ideas from a earlier version of this paper.) We use this cell complex to compute the cohomology ring of picture groups of type A_n with any orientation. (The ring is independent of orientation as long as it is acyclic.)
 •  The No Gap Conjectute for tame hereditary algebras. (with Stephen Hermes)  
  Journal of Pure and Applied Algebra 223 (2019) 1040–1053  
  The "No Gap Conjecture" of Brustle-Dupont-Perotin states that the set of lengths of maximal green sequences for hereditary algebras over an algebraically closed field has no gaps. This follows from a stronger conjecture that any two maximal green sequences can be "polygonally deformed" into each other. We prove this stronger conjecture for all tame hereditary algebras over any field.
 •  Modulated semi-invariants. (with Kent Orr, Gordana Todorov, Jerzy Weyman)  
  arXiv:1507.03051    (v2, Sept 1, 2015)
  We prove the basic properties of determinantal semi-invariants for presentation spaces over any finite dimensional hereditary algebra over any field. These include the virtual generic decomposition theorem, stability theorem and the c-vector theorem which says that the c-vectors of a cluster tilting object are, up to sign, the determinantal weights of the determinantal semi-invariants defined on the cluster tilting objects. Applications of these theorems are given in several concurrently written papers. There is also an appendix which compares determinantal weights to the ``true weights'' of semi-invariants.
 •  Combinatorics of exceptional sequences of type A. (with Al Garver, Jacob Matherne, Jonah Ostroff)  
  The Electronic Journal of Combinatorics, Vol 26, Issue 1 (2019), p1.20.   
  We introduce a class of objects called strand diagrams and use this model to classify exceptional sequences of representations of a quiver whose underlying graph is a type A_n Dynkin diagram. We also use variations of this model to classify c-matrices of such quivers, to interpret exceptional sequences as linear extensions of posets, and to give a simple bijection between exceptional sequences and certain chains in the lattice of noncrossing partitions.
 •  Semi-invariant pictures and two conjectures about maximal green sequences. (with Thomas Brustle, Stephen Hermes and Gordana Todorov)  
  J Algebra 473, March 2017, 80-109.     (with only minor corrections from arXiv version).
  We use semi-invariant pictures to prove two conjectures about maximal green sequences. First: if Q is any acyclic valued quiver with an arrow j→i of infinite type then any maximal green sequence for Q must mutate at i before mutating at j. (This statement is not true without the word "acyclic".) Second: for any quiver Q′ obtained by mutating an acyclic valued quiver Q of tame type, there are only finitely many maximal green sequences for Q′. Both statements follow from the Rotation Lemma for reddening sequences and this in turn follows from the Mutation Formula for the semi-invariant picture for Q.
 •  The category of noncrossing partitions.  
  arXiv:1411.0196    
  This category has noncrossing partitions of n+1 as objects and binary forests as morphisms. I use a theorem of Gromov to show that the classifying space of this category is locally CAT(0). It is not too hard to show that the fundamental group of this space is the picture group of type An with straight orientation. This paper has no representation theory and is independent of the other papers in the series except for the last section where I use cluster categories to compare my category with Hubery-Krause. The comparison is difficult even when n=2.
 •  Periodic trees and semi-invariants. (with Gordana Todorov, Jerzy Weyman)  
  arXiv1407.0619  July 2, 2014   
  Periodic trees are combinatorial structures which are in bijection with cluster tilting objects in cluster categories of affine type An−1. The internal edges of the tree encode the c-vectors corresponding to the cluster tilting object, as well as the weights of the virtual semi-invariants associated to the cluster tilting object. We also show a direct relationship between the position of the edges of the tree and whether the corresponding summands of the cluster tilting object are preprojective, (preinjective or shifted projective) or regular. This paper is the first of two parts.
 •  Continuous cluster categories I. (with Gordana Todorov)  
  Algebras and Representation Theory, vol 18, no 1 (2015), 65--101.    
  In "Continuous Frobenius categories" we constructed topological triangulated categories Cc as stable categories of certain topological Frobenius categories Fc. In this paper we show that these categories have a cluster structure for certain values of c including c=pi. The continuous cluster categories are those Cc which have cluster structure. We study the basic structure of these cluster categories and we show that Cc is isomorphic to an orbit category Dr/Fs of the continuous derived category Dr if c=r pi/s. In Cpi, a cluster is equivalent to a discrete lamination of the hyperbolic plane. We give the representation theoretic interpretation of these clusters and laminations.
 •  Continuous cluster categories of type D. (with Gordana Todorov)  
  arXiv1309.7409  Sept 30, 2013   
  We construct continuous Frobenius categories of type D. These are idempotent completions of the action of Z/2 on the continuous Frobenius category of rotation by pi. The stable category is a cluster category of type D when the characteristic of the field is not 2. We also show that we get a cluster category if the field has characteristic 2 or if Z/2 is replaced by Z/p for any odd prime. These last two give the "same" result.
 •  Mixed cobinary trees. (with Jonah Ostroff)  
  Journal of Algebra and Its Applications: Vol. 17, No. 09, 1850170 (2018)    
  We develop basic cluster theory from an elementary point of vies using a variation of binary trees which we call mixed cobinary trees. We show the number of (isomorphism classes) of such trees is given by the Catalan number Cn where n is the number of internal nodes. We also consider the corresponding quiver Qe of type An-1. As a special case of more general known results about the relation between c-vectors, representations of quivers and their semi-invariants, we explain the bijection between mixed cobinary trees and the vertices of the generalized associahedron corresponding to the quiver Qe. v3: statements and definitions are more precise. Several misprints corrected.
 •  Cluster categories coming from cyclic posets. (with Gordana Todorov)  
  Final version  Communications in Algebra, vol 43 (2015), 4367--4402.   
  In this paper we show that any cyclic poset gives rise to a Frobenius category over any discrete valuation ring R. The continuous cluster categories of [11] are examples of this construction. If we twist the construction using an admissible automorphism of the cyclic poset, we generate other examples such as the m-cluster category of type A (m ≥ 3). Version 2: minor revisions. References added.
 •  The first Hochschild cohomology group of a cluster-tilted algebra revisited. (with Ibrahim Assem, Juan Carlos Bustamante and Ralf Schiffler)  
  International Journal of Algebra and ComputationVol. 23, No. 04, pp. 729-744 (2013)    
  This paper improves some of the results of Assem, Redondo and Schiffler on HH1 of cluster tilted algebras (from ArXiv:1204.1607).
 •  Continuous Frobenius categories. (with Gordana Todorov)  
  ArXiv:1209.0038  Proceedings of the Abel Symposium 2011 (2013), 115-143.   
  We use representations of the circle S1 to construct various Frobenius categories whose stable categories are the continuous cluster categories. This is (logically) the first paper in a series of papers. This version describes the topology of these categories.
 •  A proof of the strong no loop conjecture. (with Shiping Liu and Charles Paquette)  
  ArXiv:1103.5361   Advances in Mathematics 228 (2011) 2731-2742.  
  In terms of a quiver with relations, the strong no loop conjecture states that, if the quiver has a loop at a vertex, the simple module at the vertex has infinite projective dimension.
 •  Exceptional sequences, braid groups and clusters,   Groups, Algebras and Applications  
  (Proceedings of XVIII LATIN-AMERICAN ALGEBRA COLLOQUIUM   Sao Pedro, August 7, 2009, Cesar P. Milies, Ed.)   Contemporary Mathematics (2011) 537, 227-240.
 •  Exceptional sequences and clusters. (with Ralf Schiffler)  
  Arxiv:0901.2590   Jounal of Algebra 323 (2010) 2183-2202.   
 •  Cluster Complexes via Semi-Invariants. (with Kent Orr, Gordana Todorov, Jerzy Weyman
  ArXiv:0708.0798  Compositio Mathematica (2009), 145 : 1001-1034  
 •  On the finitisitc dimension conjecture for Artin algebras. (with Gordana Todorov
  Fields Inst. Comm, vol 45, Amer. Math. Soc., Providence RI, 2005, pp 201-204. 


Papers in Topology

 •  An equivariant version of Hatcher's G/O construction. (with Tom Goodwillie and Chris Ohrt)  
  J Topology (2015) 8 (3): 675-690.     
  This paper gives an explicit construction of the generators of the rational homotopy groups of the space of stable h-cobordisms of the classifying space of a cyclic group of order n and calculate the higher torsion of these bundle verifying that the cohomology of these spaces is generated by equivariant higher torsion invariants. This plays an important role in Chris Ohrt's axiomatization of the higher equivariant torsion invariants.
 •  Exotic smooth structures on topological fibre bundles I. (with Sebastian Goette and Bruce Williams)  
  ArXiv:1203.2203   Trans. Amer. Math. Soc. 366 (2014) 749-790.   
  This paper used to be the appendix of the Exotic smooth structures paper. It is now a separate paper at the suggestion of the referee. Given a smooth bundle, an exotic smooth structure is a smooth structure different from the one already given. Such structures are classified, rationally and stably, by a homology class in the total space of the bundle. We call it the relative smooth structure class.
 •  Exotic smooth structures on topological fibre bundles II. (with Sebastian Goette)  
  ArXiv:1011.4653   Trans. Amer. Math. Soc. 366 (2014) 791-832.   
  We use a variation of Hatcher's construction to construct virtually all stable exotic smooth structures on compact smooth manifold bundles whose fibers have sufficiently large odd dimension and and show that the relative higher Reidemeister torsion is the Poincare dual of the image of the relative smooth structure class (constructed in Part B) in the homology of the base.
 •  Iterated integrals of superconnections.  
  ArXiv:0912.0249   December 1, 2009   
 •  Twisting cochains and higher torsion.  
  arXiv:0212383v3  Journal of Homotopy and Related Structures. 6 (2011), no.2, 213-238.
 •  Families of regular matroids.  
  ArXiv:0911.2014   November 11, 2009   


Old papers

 •  Part A of "Algebraic K-theory of A-infty ring spaces'' (1982)  
  download 3.2MB,   Algebraic K-Theory, Part II (Oberwolfach, 1980), Springer, Berlin, 1982, pp. 146-194.
I talked about this in the Algebra Seminar at University of Connecticut on March 21, 2018.  
 •  Stability theorem for smooth pseudoisotopies  
  download 12.5MB,   K-Theory 2 (1988), no. 1-2, vi+355.  
 •  The generalized Grassmann invariant   (This is my original paper about pictures.)
  scanned, compressed (1.5MB)  late 1970's.   The picture of the element of order 2 in K3 Z (explained in letter to Loday) is divided into 8 equal pieces to get an element of order 16.
 •  Postnikov Invariants and Pseudoisotopy  
  scanned document, compressed <1MB  1975?  
 
See also my   Lecture Notes   and   Unfinished works



Home page: Kiyoshi Igusa Started: March  31, 2009  Last modified: (see top of page)
Email:  igusa@brandeis.edu URL: http://people.brandeis.edu/~igusa/Papers/Selected.htm